User Tag List

Likes Likes:  22
Page 1 of 4 123 ... LastLast
Results 1 to 10 of 34

Thread: Tapering on predizone

  1. #1
    Join Date
    Apr 2017
    Posts
    15
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default Tapering on predizone

    HI, my name is Bob and I was diagnosed with Wegeners in January 2017. Immediately was put on 80 ml of predizone and 2 weeks later had my 1st IV of Rituxan. The predizone helped right away some but it took a few months before I really started feeling better. Started tapering of the predizone and by July I was down to 10 ml and I had a flare. My Rheumatoligst was out of the country for a month so my GP doctor bumped me back to 40 ml until the Rheumatoligst came back. Symptoms improved almost immediately but now I was back to tapering down from 40 ml again. Also I received 2 more IV of Rituxan after my doctor returned. Know I am down to 8 ml a day and ever since I went below 20 I have been experiencing some pretty strong withdrawal symptoms. The withdrawal symptoms I can live with but the are so close to the same as the flair I am constantly wondering is it the drugs or the disease. Have bloodwork scheduled for the end of the month and should have answers then. My question is has any one else experinced bad withdrawals from the predizone? After some research I have found some people have had these but not from someone that had Wegener's.

  2. #2
    Join Date
    Mar 2012
    Location
    Suburban Columbus, Ohio, USA
    Posts
    2,186
    Post Thanks / Like
    Mentioned
    12 Post(s)
    Tagged
    0 Thread(s)

    Default Re: Tapering on predizone

    Hi Bob,

    I’ve not had bad pred withdrawal symptoms because my tapers have been pretty slow. I tapered at (I think - been awhile) 5 mg every two weeks down to 20 mg. From 20 down to 10, I recall going down 1 mg every two weeks. Below 10, it was 1 mg/month. My doc says slower is better as it sometimes takes the adrenal glands awhile to start making enough cortisol again.
    Pete
    dx 1/11

    "Every day is a good day. Some are better than others." - unknown

    "Take your meds as directed and live your life as fully as you can." - Michael Chacey, MD

  3. Likes Robertwgriffinsr, drz liked this post
  4. #3
    Join Date
    May 2008
    Location
    Canberra, Australia
    Posts
    1,522
    Post Thanks / Like
    Mentioned
    27 Post(s)
    Tagged
    2 Thread(s)

    Default Re: Tapering on predizone

    Well it could actually be a flare. Can you get bloods/an appointment any earlier than the end of the month? Would be good to know earlier than that if you can. Just to be safe I wouldn't be tapering it any more though.

    Oh, and welcome!

    Andrew
    Forum Administrator
    Diagnosed March 2003.
    Currently but not permanetly residing in Canberra, Australia.

  5. Likes Alysia liked this post
  6. #4
    Join Date
    Apr 2017
    Posts
    15
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default Re: Tapering on predizone

    Hi Andrew, I have left a meager with the doctor that I would like to move the bloodwork up to today. I am really hoping for a no it's not a flare and I will just have to deal with the withdrawal symptons. But the not knowing is driving me nuts! I know that some people experince soon real pain and discomfort from tapering off the predizone especially below 10 ml. But I also know that the symptoms I am feeling now are very similar to my last flare in July. My kidney function has improved over the last 4 or 5 months and I really don't want to take a chance of jepardizing them. Thanks for the response and help with getting me up and running on this site again.

  7. Likes andrew liked this post
  8. #5
    Join Date
    Feb 2013
    Location
    Israel
    Posts
    4,064
    Post Thanks / Like
    Mentioned
    26 Post(s)
    Tagged
    0 Thread(s)

    Default Re: Tapering on predizone

    Welcome to the forum, Robert. How long since you got the last rtx ? Are you also on any maintenance meds, except from pred ?
    Alysia
    dx 2008


    Here, in this forum, I have found my sweet eternal love, my beautiful Phil.. :
    https://www.wegeners-granulomatosis.com/forum/threads/4238-pberggren-memorial-thread
    "You are my sunshine", he used to sing to me... "you make me happy, when skies are grey" I still answer him.
    Rest in Peace, my brave Batman and take care of your weggies from heaven, until we meet again.

  9. #6
    Join Date
    Oct 2017
    Posts
    134
    Post Thanks / Like
    Mentioned
    5 Post(s)
    Tagged
    0 Thread(s)

    Default Re: Tapering on predizone

    Hi Robert. I have a terrible time coming off of prednisone. My body really likes it. It is important to taper off slowly. Prednisone is a horrible and awesome drug. When you start taking it your adrenal glands stop making its own corticosteroids. I think my adrenal glands are super lazy & wont kick back in. I get a really bad headache, lethargic, my joints swell, ect I even get mood changes (scary for my husband). I also have a difficult time distinguishing between a flare and prednisone withdrawals. I can tell because my sinuses act up. I know this probably wonít help. It may help you feel better that your not by yourself though. Good luck.


    Sent from my iPhone using Tapatalk

  10. Likes Alysia liked this post
  11. #7
    Join Date
    Apr 2017
    Posts
    15
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default Re: Tapering on predizone

    Yes it does help because all I ever got from the doctor is I donít know why my this is happing but maybe the predizone. I researched tapering off predizone and found out that this can and does happen. Last bloodwork was done over a month ago and inflammation numbers where stable. White blood cell count was a little elevated. In around the middle of June at a doctor visit all numbers where acceptable ranges but by July 1st not the case. So I know things can change pretty fast.

  12. #8
    Join Date
    May 2008
    Location
    Canberra, Australia
    Posts
    1,522
    Post Thanks / Like
    Mentioned
    27 Post(s)
    Tagged
    2 Thread(s)

    Default Re: Tapering on predizone

    Quote Originally Posted by Robertwgriffinsr View Post
    Yes it does help because all I ever got from the doctor is I don’t know why my this is happing but maybe the predizone.
    Is this Doc the GP or the rheumatologist? If the rheumatologist then can you find another one that knows more about WG? I went through a couple before I found one that was up to speed.
    Forum Administrator
    Diagnosed March 2003.
    Currently but not permanetly residing in Canberra, Australia.

  13. Likes seied liked this post
  14. #9
    Join Date
    Apr 2017
    Posts
    15
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default Re: Tapering on predizone

    She is a Rheumatoligst and she actually has quite a bit of experince with WG. She also has connections at Mayo Clinic in Minnesota. I think what the problem was is we are 80 miles apart and everything was going through emails with her nurse. Just got some results on bloodwork from this afternoon and inflammation markers are up won't have results on the rest until Monday. She did just crank me back up to 40 ml on the predizone and call Monday for more instructions and up date on how I am feeling. I don't think the Rituxan is working for me. Think I will have to switch to the other chemo drug. Don't remember the name right now but we discussed that possibility at my last visit. Think I will go with I am just to dam tough for the Rituxan to work!��

  15. #10
    Join Date
    Oct 2017
    Location
    Miami Beach
    Posts
    79
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default Re: Tapering on predizone

    I do agree with Andrew.
    At the very least, you may want to consider looking for a second opinion.
    Your flare up seem to have happened too soon.
    It seems to me that your doctor is not managing your remission very carefully.

    I was diagnosed in September 2017.
    I consulted 2 rheumatologists.
    One wanted to taper prednisone quickly and use Rituxan (RTX) infusions.
    The other wanted to taper prednisone slowly and use weekly Methotrexate MTX pills. I started at 60mg of prednisone, now I'm on 25mg.

    I went MTX route. Around March 2018 I should know if I'm on remission or not.


    Best of luck.

    Ed.

  16. Likes Alysia liked this post
Page 1 of 4 123 ... LastLast

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •